Jump to content
Acne.org
Search In
Find results that contain...
Find results in...

SteveL

Veteran Member
  • Total Reviews

    0
  • Content Count

    185
  • Joined

  • Last visited

Community Reputation

0 Neutral

About SteveL

  • Rank
    Member
  1. 1-1.5 FOR THE WHOLE FACE is the original intended amount. I agree with ZXCV and tbomb here. I've found that many people overuse this drug and then have to stop as a reult of redness, peeling, intense flaking. Go to the home page and check out the video for dan's CSR and how he describes putting on moisturizer, etc. This is how you should apply a lot of topical meds (i.e lightly). Do not rub it into the skin because you'll most likely just makes things work. Meds like this need to absorb on thi
  2. It's a judgement call. I would say go about 2 weeks at every other day then go up to once daily. At minimun, wait one week. Continue to moisturize throughout.
  3. Both! I often would run into patients at the pharmacy who would try to go full force, add extra (thinking that if a little is good, more is better), and do it in the morning too. This would lead to irritation, redness, flushing, etc. Now, you're still probably going to get a lot of this if you use it as directed, but I've found that easing into this drug helps. Start by using it every other night. Only use a pea-sized amount for the whole face! Put the pea-sized amount onto your finger in you
  4. The risk of mino decreasing the effects of your birth control is minimal; however to be safe, use a condom. Although it is put on almost every BC pack out there, this is MOSTLY a precaution. The one that you really should be cautious with is Rifampin. This was has the most effect on BC. As for the calcium. This is unfortunate because calcium will decrease the absorbtion of the drug and it may not work as well. YOu can still eat with mino, but try bread and crackers with a big glass of water.
  5. They are technically the same active ingredient. The main difference is the concentrations. The big 'big picture' difference between the 'regular one' and the micro is the delivery system on the drug. The micro releases the drug over a longer period of time and as such, the side effects tend to be lessened. Additionally, if you have oily skin, the micro tends to work better than the cream (creams are traditionally used for dry skin types). Regardless of which one you use, use them sparingly!!
  6. The micro is just a different delivery vehicle for the drug. It tends to work well with oily skin, the drug is released over a longer period of time and as a result the side effects tend to be less harsh than the original.
  7. Welcome to the wonerful world of retinoids. I experienced this on retin-a-micro. It's an awful side effect. I normally do not get red or hot but this problem reared its ugly head very quickly when I started this drug. Any situation in which you might become warm, embarrassed, etc would exacerbate these symptoms to an even more embarassing point. To me, this was by far the worst side effect of the drug. For some people, the flushing will go away upon discontinuation of the drug. For others, lik
  8. I would ask for: Triaz 3% cleanser. I like this formulation because it's a low-dose BP which contains zinc and seems to be relatively tolerable when compared to other preparations. Apply once daily in the morning. Topical clindamycin or e-mycin. With the BP, this is helpul with inflammation and because you're taking it with BP, it will help reduce resistance to the antibiotic. Apply once daily in the morning, 15 minutes after BP. Doxycycline. I like this drug because the side-effects are ty
  9. If your face gets very dry, yes, you can moisterize lightly after you use the retin-a. I would apply the retin-a, wait about 15 minutes (give it time to fully absorb) and then moisturize.
  10. I disagree with your view of your derm to a point. When it comes to prescribing drugs like accutane and spiro, MANY...I repeat MANY doctors will probe about this sort of thing - and have every right to. Not only is this NOT unethical - I believe this to be a very ethical course of action. I can understand your frustration with her and her views, but the view usually comes from experience. Having worked in the pharmacy, I've seen many people become pregnant while on all different types of drugs (
  11. In reality, the reason pharma companies do this is to make more money but I have to agree that the convienence is nice. The only problem is it sometimes takes insurance companies a little longer to agree to pay for things like 'the pump' vs. the tube. If you were a insuarance company, would you pay extra for a claim for a RA-pump? You'd have to be a hell of a salesman to convince them of that I would think.
  12. Erythromycin can be topical or oral. These two are just two of many very common antibiotic treatments a derm has at his disposal. Unfortunately asking if it will help is kind of pointless. There is no way to know if it will help you until you try it. I've seen hundreds of patients in the pharmacy and some have very good success and some have no improvement what-so-ever. My experience: I experienced little to no improvement on this drug (both topical and oral). FYI I have mild to moderate acne.
  13. Your derm is right, pseudotumor cerebri (which is the adverse effect your talking about) is extremely rare, especially when you probably won't be on doxy for that long.
  14. It's very possible that you can breakout again due to a dosage increase.
  15. Agreed with BTDT (as usual). I know physicians (both GPs and Derms) who rarely go above 20-40mg/s day and have great success with the drug - regardless of weight.
×